Tuesday, July 15, 2008

Real Medicine

Yeah. They woke up right after I posted and haven't gone back to sleep since. But I did. Had myself a Dr. visit.

3 prescriptions, a hefty jump in my thyroid dose and days of sleep, I am beginning to feel better. Experienced what I consider to be a near mental breakdown. Nothing a Xanax won't fix... but I am still not functioning in a normal manner yet.

Turns out it's all on account of my no good thyroid..... Not sure what this means, so if any of you nurses or Dr.s out there can explain, many thanks will be in order:
I guess my TSH level is at 37.4 so they are upping my armour thyroid prescription from 120 to 180 mg. Here's the kicker, we can't get any Armour Thyroid in these parts right now. (Don't know the particulars.) So one of the pharmacies I went to gave me 24 30mg pills. That was all they could spare. Only 4 days worth of medicine. sigh.

I've tried Synthroid and it has failed in the past. Does anyone have any suggestions? Luke is getting to used to my new calm persona of "Mommy-on-Meds". If I react coherently to any misbehaving, he's quick to ask, "Have you taken your pill?"

5 comments:

Chris and Bethany said...

My neighbor was recently diagnosed with a thyroid problem and she was put on a diet free of refined sugars. She said it helps. I don't know if it's the same thyroid problem as yours, but maybe it would help a little.

qponqwn said...

I remember you had thyroid issues. The thyroid changes naturally with age (which may explain your dosage increase). Synthetic TSH (levothyroxine) is preferred over the animal extract (desiccated thyroid). As you know the thyroid controls your basal metabolic rate and can effect EVERY system of the body (which explains mood swings, sleepiness etc). can you tell I took Patho last fall? :) I hope you can find a dosage that evens you out. I can imagine how overwhelming this feels. You are awesome, all you can do is your best so don't beat yourself up if someone else has to hold the Universe together for awhile!! You're an inspiration!

Mindi said...

i got nothin'

but drugs are good.

hope you feel better

nicolefurness said...

hypothyroidism sucks. like the commentor mentioned before, the thyroid controls so many different aspects in your body. it sucks they dont have the right dose for you yet but hang in there and once you get on a steady dose, you wont even feel the effects you are feeling now. wish i could be of more help. candy and ice cream always seems to do the trick for me (hence the weight). shall i send the ice cream truck man your direction, after i un-tie him and let him out of my closet? he may be low on push-ups. i cleaned him out.

Bevany said...

I have thyroid issues too. I blame everything on it. I can totally tell when my levels need to be checked. I find eating better and keeping my stomach full helps me feel better. Is Levoxyl the same as Synthroid? That's what I'm on. I'm fairly new to the thyroid thing though, just since before I got pregnant with Mia. Good luck!